Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

TG antibodies was positive and getting frequent sore throat. Should I go for thyroid hormone therapy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
Hi, I am a 25 year old female who has had increasing hairloss over the last 18 months which seems to come and go in cycles where it gets better for a month or so then kicks up again. I do notice lots of regrowth however the hair is still falling out. Around the start of the hairloss I came off the pill after 7 years and it also coincided with me losing a lot of weight 8kg, when my normal weight is 50kg. I have also been very tired, breathless and get frequent sore throats. I have had my thyroid antibodies tested recently and showed antibodies for both types anti TPO was 38 (normal is under 60) and my TG antibodies came back positive at 92 (norm under 60). My TSH level was also on the higher side at 5.24 (normal under 5.5). My doctor seems to think I have Hashimitos but has not advised me of the next step. Does it sound like I need to start thyroid hormone therapy?
Posted Sat, 14 Dec 2013 in General Health
Answered by Dr. Chobufo Ditah 3 hours later
Brief Answer: Yes Detailed Answer: Hi and thank you so much for this query. i am so sorry to hear about these troubling symptoms. From all the information you have provided(signs of hypothyroidism and suggestive laboratory findings), I will suggest that trying treatment with hormone replacement would be a great thing to do at this time. Treatment often kicks in so fast and we would be able to tell whether it was due to low thyroid or not within 2weeks. If its shouldn't then we would have been able to ignore suggestive findings and symptoms through a therapeutic trial. If you feel better then it would be continued. If you don't feel better, then we would stop and re-evaluate symptoms again. Please, try and have this discussion with your doctor and see what he thinks since he is the one to prescribe the drug and not me. I hope you find this helpful Please feel free to ask for clarifications. Thanks. I wish you well. dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor